I got acne spots and whiteheads after I had a 7% TCA and 2 % Salicylic chemical peel for pigmented scars. Were these caused by the chemical peel? They only appeared after the treatment.
Acne and Whiteheads from Chemical Peel?
Doctor Answers 3
Acne and whiteheads from chemical peel
Chemical peels can sometimes make existing acne more inflamed before it gets better. In the long-term, however, the peel should help with acne. It is uncommon for chemical peels themselves to cause whiteheads. It is common though for moisturizers such as vaseline, aquaphor or oil-based moisturizers frequently applied after the chemical peel to cause whiteheads or blackheads. Nonetheless, your dermatologist or qualified esthetician should be able to extract these whiteheads gently.
Have a question? Ask a doctor
Milia following a peel is not unusual
If these are very small white spots then this is a condition called milia. It is not uncommon to have this condition following a chemical peel. A visit to your physician or an aesthetician can be helpful in unroofing the milia. Must be gentle.
These peels should help acne
Often after a chemical peel, patients are instructed to use a petrolatum product to help drying. These products are comedogenic, meaning they cause acne and whiteheads.
The good news is that by stopping the petrolatum, the whiteheads resolve. If you have not been using petrolatum, look at the products you have been advised to use. One of these products may be the reason why you have the acne. This can include any oily products. As soon as the skin is intact following the peel, usually 5-7 days, go back to you skin program that you were on prior to the peel, this should help clear up the issues.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.